Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the discrete logarithm in the divisor class group of curves
HTML articles powered by AMS MathViewer

by Hans-Georg Rück PDF
Math. Comp. 68 (1999), 805-806 Request permission


Let $X$ be a curve which is defined over a finite field $k$ of characteristic $p$. We show that one can evaluate the discrete logarithm in $Pic_0(X)_{p^n}$ by $O(n^2 \log p)$ operations in $k$. This generalizes a result of Semaev for elliptic curves to curves of arbitrary genus.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (1991): 11T71, 94A60
  • Retrieve articles in all journals with MSC (1991): 11T71, 94A60
Additional Information
  • Hans-Georg Rück
  • Affiliation: Institut für Experimentelle Mathematik, Universität GH Essen, Ellernstr. 29, D-45326 Essen, Germany
  • Email:
  • Received by editor(s): August 8, 1997
  • © Copyright 1999 American Mathematical Society
  • Journal: Math. Comp. 68 (1999), 805-806
  • MSC (1991): Primary 11T71; Secondary 94A60
  • DOI:
  • MathSciNet review: 1622281